Colorado, 2006

Hail in Colorado, May 30, 2006

May 30, 2006 · NWS BOU · 2 events in 2 counties and zones

2 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at May 30, 2:00 PM MST, 2 hours 27 minutes earlier.

Area forecast discussion, May 30, 2:00 PM MST, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
300 PM MDT TUE MAY 30 2006

.SHORT TERM DISCUSSION...A BAND OF SHOWERS AND THUNDERSTORMS HAS
ALREADY MOVED ACROSS THE SOUTHERN URBAN CORRIDOR WITH SOME ADDITIONAL
CONVECTION LINGERING OVER THE FOOTHILLS.  SURFACE DEW POINTS ON THE
WESTERN SLOPE HAVE TAKEN A TUMBLE THIS AFTERNOON.  WITH WESTERLY
FLOW ALOFT CONTINUING...THE DRIER AIR SHOULD CONTINUE MOVING INTO
THE MOUNTAINS THROUGH EARLY EVENING WHICH WILL BRING AN EARLY END TO
THE MOUNTAIN SHOWERS.  IT IS DIFFICULT TO IDENTIFY ANY ADDITIONAL
SHORT WAVES MOVING OVER THE MOUNTAINS...SO IT IS POSSIBLE THAT THE
PRESENT BAND OF SHOWERS TO THE SOUTH AND EAST OF DENVER IS THE FINAL
CONVECTION OF THE EVENING.  THIS BAND OF SHOWERS SHOULD CONTINUE
MOVING EASTWARD FOR THE NEXT FEW HOURS...FEEDING ON THE BETTER LOW
LEVLE MOISTURE THAT IS PRESENT.  DEW POINTS ARE IN THE MID 40S...AS
OPPOSED TO THE READINGS IN THE 30S CLOSER TO THE FOOTHILLS.  SHOWERS
ACROSS THE FORECAST AREA SHOULD BE OVER BY MIDNIGHT WITH SKIES
BECOMING MOSTLY CLEAR...EXCEPT OVER THE EXTREME EAST.

FOR WEDNESDAY...LOW LEVEL UPSLOPE WINDS SHOULD CONTINUE WITH A SHORT
WAVE TROUGH EXPECTED TO CROSS OVER THE MOUNTAINS DURING THE
AFTERNOON.  ALL INGREDIENTS SHOULD BE IN PLACE FOR ANOTHER ROUND OF
AFTERNOON SHOWERS AND THUNDERSTORMS.  TEMPERATURES WILL BE A LITTLE
BIT WARMER...AND THE WIND PATTERN MAY BE MORE FAVORABLE FOR
ORGANIZED CONVECTION.  THIS COULD LEAD TO A MORE AND STRONGER
THUNDERSTORMS.  ALL THIS HAS BEEN COVERED IN THE FORECAST PACKAGES
PREVIOUSLY.  NOT MANY ADJUSTMENTS WERE NECESSARY.

.LONG TERM DISCUSSION...WED NGT-FRI...AN UPR RDG WILL BUILD ACRS
THE CNTRL RCKYS THRU THE PRD BEHND A GUD SHT WV EXITING THE AREA
ON WED.  THE BEST INSTABILITY WILL BE ON WED NGT BUT MAINLY OVER
THE ERN SLPS AND PLAINS AS THE MTNS RMN CAPPED.  GUD INSTABILITY
WILL RMN ON THU AFTN AND EVE ACRS ALL OF THE AREA.  WILL LEAVE A
SLGT CHC OF TSTMS THEN.  ON FRI AFTN ONLY NAM12 HAS PCPN OVR AND
NR ERN SLP MTNS SO WILL KEEP ONLY ISOLD LATE DAY CONVECTN THERE.
WITH GUD WRMG ALF AS UPR RDG BUILDS IN TEMPS WILL RETURN TO MUCH
ABV SEASONAL NORMS.  WILL MAKE ONLY SMALL ADJUSTMNTS TO MOS TEMP
GDNC VALUES.

IN EXTENDED PRD...SAT-TUE...MDLS MAINTAIN FLAT UPR RDG OVR CNTRL
RCKYS THRU PRD.  AMS LUKS TO BE GENLY DRY BUT THAT DOES NOT RULE
OUT A STRAY TSTM OR TWO ATTMS ACRS THE AREA.  TEMPS WILL RMN ABV
SEASONAL NORMS.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...NONE.

&&

KDRBY/GARD...WFO BOULDER
Hazardous weather outlook, May 30, 10:12 AM MST, 6 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1112 AM MDT TUE MAY 30 2006

COZ030>051-311200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1112 AM MDT TUE MAY 30 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON OVER
THE MOUNTAINS...FOOTHILLS AND ADJACENT PLAINS.  INCREASED MOISTURE
OVER THE NORTHEAST COLORADO PLAINS WILL COMBINE WITH DAYTIME HEATING
AND A PASSING WEAK UPPER LEVEL DISTURBANCE TO PRODUCE THE SHOWER
ACTIVITY.  A FEW THUNDERSTORMS MAY BE STRONG ENOUGH TO PRODUCE
SEVERE WEATHER WITH LARGE HAIL BEING THE MAIN THREAT.  THE STRONGEST
STORMS WILL MOST LIKELY BE SOUTH OF A LINE FROM BOULDER TO FORT
MORGAN.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE WILL BE A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS
ON WEDNESDAY AND THURSDAY MAINLY FROM THE FOOTHILLS EASTWARD ACROSS
THE PLAINS.  A FEW OF THE STORMS MAY BECOME SEVERE OVER THE PLAINS.
IN THE MOUNTAINS AND HIGH VALLEYS ONLY ISOLATED THUNDERSTORMS ARE
EXPECTED.

FROM FRIDAY THROUGH MONDAY THE AIR MASS WILL BECOME GENERALLY DRY
AND STABLE WITH NO THUNDERSTORMS EXPCECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

DANKERS/GARD...WFO BOULDER

The radar

The Denver radar (KFTG), 102 km away, was scanning. The volume nearest the first event began at 23:26 UTC.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Lincoln

When
May 30, 4:27 PM MST
Where
Lincoln County, 5 mi N of Genoa
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.350, -103.500

Hail, Elbert

When
May 30, 7:24 PM MST
Where
Elbert County, 6 mi NE of Elizabeth
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.417, -104.517

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2006Every state in 2006This day in weather historyWarnings in Colorado, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5505408, 5505407.